APRIL 23, 2018
Paracetamol is something we commonly take for pain such as a headache, toothache, joint or back pain. It is also an ingredient in most cold and flu preparations as well as combination pain medications.
Most people wouldn’t think twice about taking two tablets of Panadol, Panamax etc or a combination product if they had needed it. It is important however to consider what other things you are putting in your mouth that may affect the paracetamol and your body.
ALCOHOL AND PARACETAMOL
Paracetamol is broken down by our liver and can cause damage to our liver especially in someone who already has some liver damage or takes more than the recommended dose. Alcohol also damages the liver. The combined effect of paracetamol and alcohol makes liver damage much more likely. Avoid alcohol altogether if you need to take paracetamol.
ECHINACEA AND PARACETAMOL
Echinacea is often used to treat or prevent colds. It is likely that someone who takes Echinacea may also want to take paracetamol. It is possible for this combination to cause inflammation of the liver. If you have liver problems do not take paracetamol and Echinacea together.
VITAMIN C AND PARACETAMOL
Yet again someone who has a cold may take vitamin C as well as paracetamol. There is an increase in the risk of toxic levels of paracetamol if you take vitamin C as well. Stick with a maximum of 500mg of vitamin C daily if you are also taking paracetamol.